A 46-year-old woman being treated with warfarin for antiphospholipid antibody syndrome experienced a rise in international normalized ratio (INR) to 5.4 and developed sudden headache and diplopia. Neuro-ophthalmologic examination disclosed a right fourth nerve palsy. Noncontrast computed tomography revealed a subdural hematoma layered along the right tentorium cerebelli, directly in the path of the nerve. With normalization of the INR, the palsy markedly improved over subsequent weeks. This is a unique case of a nontraumatic subdural hematoma causing a fourth nerve palsy.
Department of Ophthalmology and Visual Sciences (EW, JDT), Kellogg Eye Center, University of Michigan, Ann Arbor, Michigan; and Department of Neurology (JDT), University of Michigan, Ann Arbor, Michigan.
Address correspondence to Jonathan D. Trobe, MD, University of Michigan, Ann Arbor, MI 48105; E-mail: email@example.com
The authors report no conflicts of interest.